Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 10, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 14, 2017, 8:08 PM CDT for Custer County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2017, 8:08 PM CDT (01:08 UTC)
- Expired
- Apr 14, 2017, 8:45 PM CDT
- In force
- 37 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Custer County, NE
The radar
The Grand Island radar (KUEX), 127 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 6:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 484 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 2217 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.3
The text
As transmitted.
104
WUUS53 KLBF 150108
SVRLBF
NEC041-150145-
/O.NEW.KLBF.SV.W.0010.170415T0108Z-170415T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
808 PM CDT FRI APR 14 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Custer County in central Nebraska...
* Until 845 PM CDT
* At 807 PM CDT, a severe thunderstorm was located near Eddyville, or
21 miles north of Lexington, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ansley, Mason City, Burr Oak, Buckeye and Cumro.
This includes the following highways...
Highway 183 between mile markers 78 and 93.
Highway 2 between mile markers 288 and 304.
Highway 92 between mile markers 300 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4105 9946 4105 9979 4135 9949 4132 9920
4125 9920
TIME...MOT...LOC 0107Z 219DEG 30KT 4107 9962
HAIL...1.25IN
WIND...60MPH
$$
Snively2 follow-up statements
470
WWUS53 KLBF 150129
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
829 PM CDT FRI APR 14 2017
NEC041-150145-
/O.CON.KLBF.SV.W.0010.000000T0000Z-170415T0145Z/
Custer NE-
829 PM CDT FRI APR 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHEASTERN CUSTER COUNTY...
At 828 PM CDT, a severe thunderstorm was located near Ansley, or 16
miles southeast of Broken Bow, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ansley, Mason City, Burr Oak, Buckeye and Cumro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4105 9946 4105 9972 4135 9949 4132 9920
4125 9920
TIME...MOT...LOC 0128Z 219DEG 30KT 4121 9947
HAIL...1.25IN
WIND...60MPH
$$
Snively398
WWUS53 KLBF 150142
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
842 PM CDT FRI APR 14 2017
NEC041-150152-
/O.EXP.KLBF.SV.W.0010.000000T0000Z-170415T0145Z/
Custer NE-
842 PM CDT FRI APR 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUSTER COUNTY
WILL EXPIRE AT 845 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and heavy rain are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until midnight CDT for
central Nebraska.
LAT...LON 4105 9946 4105 9972 4135 9949 4132 9920
4125 9920
TIME...MOT...LOC 0142Z 219DEG 30KT 4129 9939
$$
SnivelyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 6:38 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 14, 6:38 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service North Platte NE 638 PM CDT Fri Apr 14 2017 .SHORT TERM...(This evening through Saturday) Issued at 338 PM CDT Fri Apr 14 2017 Thunderstorms are expected to become scattered near and north of Interstate 80 tonight. Discrete storms will be possible early this evening east of a line from Hayes Center through North Platte and Callaway, with a few storms capable of large hail and damaging wind gusts. A dryline bulge is forecast to push into southern Hayes and Frontier County by early evening with a warm front just to the north. The latest runs of the HRRR and RAP models are in similar agreement with this location. Other isolated storms may develop along a surface trough across the western Sandhills early evening. As the boundary layer cools, the surface based storms will diminish or move east of the forecast area. Elevated storms will then develop northward as the evening progresses. Storms should become more numerous as a low level jet develops across our southeastern and eastern zones, and a cold front across the northwest pushes southeast overnight. With storm motion only 10 kts to the east and northeast, locally heavy rainfall may occur. The higher chances for showers and storms overnight will be east of a line from Broken Bow, Thedford and Ainsworth. The elevated storms will still be capable of nickel size hail and gusty winds along with locally heavy rainfall. Lingering showers possible Saturday morning in the northeast, otherwise the remainder of the weekend looks dry. Highs Saturday will be cooler behind the Pacific cold front from the mid 60s northwest to around 70 southeast. Elevated fire weather condition to develop Saturday afternoon across the southeast panhandle into southwest Nebraska with relative humidity falling to 15-20 percent and northwest winds gusting to around 20 mph. .LONG TERM...(Saturday night through Friday) Issued at 338 PM CDT Fri Apr 14 2017 Slightly warmer Sunday near 70 with light southerly winds increasing to 5 to 15 mph in the afternoon. Sunday night, the upper flow remains zonal with a weak cold front across the area. An increase mid mid level moisture and a weak disturbance will bring a chance for showers, followed by a stronger and deeper upper trough approaching and moving across Monday afternoon and Monday night. A surge of Gulf moisture into the region with weak instability and mid level lapse rates near 7.5 c/km, thunderstorms are possible. Models agree on an organized thunderstorms complex tracking across the Dakotas into north central and central Nebraska overnight. Another upper trough cross the area Tuesday night into Wednesday providing another chance for showers and a few thunderstorms. Off and on shower chances Wednesday night through Friday, as a trough and closed low tracks into the Four Corners Region. Medium range models consensus is for much of the showers and thunderstorms to be focused from Kansas southward on Friday, with some chance that model could trend northward and bring higher chances to Western Nebraska. Highs remain above normal Monday and Tuesday in the upper 60s to lower 70s. Forecast highs in the 60s Wednesday and Thursday, then mid to upper 50s Friday. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 639 PM CDT Fri Apr 14 2017 For the KLBF terminal: There will be a small threat for thunderstorms tonight and will handle mention of them with vicinity wording for now. Otherwise, ceilings will generally be in the 7000 to 10000 Ft Agl range overnight with clearing skies expected Saturday afternoon. For the KVTN terminal: Expect scattered high cloudiness to persist overnight with a small threat for thunderstorms from 06z to 10z Saturday. Otherwise, expect scattered to broken ceilings from 5000 to 7000 Ft Agl with clearing expected Saturday afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Buttler
Hazardous weather outlook, Apr 14, 3:50 PM CDT, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 350 PM CDT Fri Apr 14 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-152100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 350 PM CDT Fri Apr 14 2017 /250 PM MDT Fri Apr 14 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Severe thunderstorms will be possible early this evening east of a line from Hayes Center to North Platte and Broken Bow. Any storms which develop will be capable of producing large hail and damaging winds. Additional thunderstorms are possible mid evening and overnight across much of western and north central Nebraska. There is a possibility for a few strong thunderstorms with hail up to nickel size and gusty winds. Locally heavy rain is also possible. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Elevated fire weather conditions are expected Saturday afternoon west of Ellsworth to Hayes Center as northwest winds up to 20 mph will combine with afternoon humidity between 15 to 20 percent. Thunderstorms are possible Monday afternoon and Monday night. The threat for severe thunderstorms is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across portions of southwest and central Nebraska this evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Special weather statement, Apr 14, 6:31 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service North Platte NE
631 PM CDT FRI APR 14 2017
NEZ038-150015-
Custer NE-
631 PM CDT FRI APR 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER COUNTY UNTIL
715 PM CDT...
At 631 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mason City, or 18 miles southeast of Broken Bow, moving northeast at
30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ansley, Mason City, Buckeye, Gavin Siding, Intersection Of Highway
183 And Cumro Road and Cumro.
This includes the following highways...
Highway 183 between mile markers 76 and 96.
Highway 2 between mile markers 290 and 307.
Highway 92 between mile markers 300 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4106 9950 4123 9964 4147 9922 4140 9921
4139 9920 4113 9921
TIME...MOT...LOC 2331Z 239DEG 24KT 4122 9937
ButtlerSpecial weather statement, Apr 14, 7:44 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service North Platte NE
744 PM CDT FRI APR 14 2017
NEZ038-150130-
Custer NE-
744 PM CDT FRI APR 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER COUNTY UNTIL
830 PM CDT...
At 744 PM CDT, Doppler radar was tracking a strong thunderstorm over
Eddyville, or 19 miles north of Lexington, moving northeast at 40
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ansley, Mason City, Buckeye, Block Hill Basin, Intersection Of
Highway 183 And Cumro Road, Burr Oak, Gavin Siding and Cumro.
This includes the following highways...
Highway 183 between mile markers 73 and 93.
Highway 2 between mile markers 292 and 307.
Highway 92 between mile markers 300 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until midnight CDT for
central Nebraska.
LAT...LON 4105 9984 4145 9922 4140 9921 4139 9920
4105 9921
TIME...MOT...LOC 0044Z 232DEG 34KT 4104 9961
SnivelyThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:44 PM CDT | Special Weather Statement | LBF | Custer | 46 min |
| Apr 14, 8:22 PM CDT | Special Weather Statement | LBF | Garfield | 38 min |
| Apr 14, 8:48 PM CDT | Special Weather Statement | LBF | Custer | 42 min |
| Apr 14, 8:50 PM CDT | Special Weather Statement | LBF | Loup | 40 min |
| Apr 14, 9:01 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 59 min |
| Apr 14, 9:17 PM CDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Apr 14, 9:28 PM CDT | Special Weather Statement | LBF | Custer | 47 min |
| Apr 14, 9:39 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 51 min |
| Apr 14, 10:00 PM CDT | Special Weather Statement | LBF | Valley | 30 min |
| Apr 14, 10:04 PM CDT | Special Weather Statement | LBF | Garden | 41 min |
| Apr 14, 10:12 PM CDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Apr 14, 10:13 PM CDT | Special Weather Statement | LBF | Custer | 47 min |
| Apr 14, 10:26 PM CDT | Special Weather Statement | LBF | Custer | 49 min |
| Apr 14, 10:43 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 32 min |
| Apr 14, 11:22 PM CDT | Special Weather Statement | LBF | Loup | 53 min |
| Apr 15, 12:17 AM CDT | Special Weather Statement | LBF | Garfield | 43 min |
| Apr 15, 12:39 AM CDT | Special Weather Statement | LBF | Lincoln | 66 min |
| Apr 15, 1:05 AM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 40 min |
| Apr 15, 1:22 AM CDT | Areal Flood Advisory | LBF | Custer, Loup | 5 hr |
| Apr 15, 1:44 AM CDT | Special Weather Statement | LBF | Custer | 46 min |
| Apr 15, 1:54 AM CDT | Special Weather Statement | LBF | Holt | 66 min |
| Apr 15, 2:19 AM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 23 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.